Leontovich–Fock Parabolic Equation Method in the Neumann Diffraction Problem on a Prolate Body of Revolution
- 2 Downloads
This paper continues a series of publications on the shortwave diffraction of the plane wave on prolate bodies of revolution with axial symmetry in the Neumann problem. The approach, which is based on the Leontovich–Fock parabolic equation method for the two parameter asymptotic expansion of the solution, is briefly described. Two correction terms are found for the Fock’s main integral term of the solution expansion in the boundary layer. This solution can be continuously transformed into the ray solution in the illuminated zone and decays exponentially in the shadow zone. If the observation point is in the shadow zone near the scatterer, then the wave field can be obtained with the help of residue theory for the integrals of the reflected field, because the incident field does not reach the shadow zone. The obtained residues are necessary for the unique construction of the creeping waves in the boundary layer of the scatterer in the shadow zone.
Unable to display preview. Download preview PDF.
- 1.V. A. Fock, Electromagnetic Diffraction and Propagation Problems, International Series of Monographs on Electromagnetic Waves, Vol. 1, Pergamon Press (1965).Google Scholar
- 8.V. M. Babich and N. Ya. Kirpichnikova, The Boundary-Layer Method in Diffraction Problems, Springer-Verlag (1979).Google Scholar
- 9.V. M. Babich and V. Buldyrev, Asymptotic Methods in Short-Wavelength Diffraction Theory, Alpha Science, Oxford (2007).Google Scholar
- 10.V. M. Babich, “On short wavelength asymptotics of Green’s function for the exterior of a compact convex domain,” Dokl. AN SSSR, 146, No. 3, 571–573 (1962).Google Scholar
- 11.N. Ya. Kirpichnikova, “On propagation of surface waves, which are concentrated in the vicinity of rays in an inhomogeneous elastic body of arbitrary shape,” Trudy MIAN, CXV, No. 1, 114–130 (1971).Google Scholar
- 12.V. S. Buslaev, “Short wavelength asymptotics in the problem of diffraction by smooth convex contours,” XXIII, No. 2, 14–117 (1964).Google Scholar
- 15.F. G. Friedlander and J. B. Keller, “Asymptotic expansion of solution of (∇ 2 +k 2)u = 0,” Comm. Pure Appl. Math., 8, No. 3, 378–394 (1955).Google Scholar